Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sudden increase in VL
Nov 13, 2011

I've been on sustiva and epzicom for 7 yrs. for past 6 1/2 yrs my vl has been undetectable and cd4 has ranged from 500 to 1,000. My most recent labs came back with vl of 45,000, cd4 is 950. My doc said he assumed I missed doses. That's not the case though. I've only missed aprox 10 in 7 years, and only 1 at a time. My doc said he couldn't explain it. He assured me not to worry as there are plenty of options. Only odd thing I can think of was that I was on Medrol steroids for a week, and gabapentin and naproxen for 30 days for a herniated disc 3 months ago. Could there have been a drug interaction? Is a sudden increase in vl like this strange given near 100 pct compliance?

Response from Dr. Holodniy

I agree this is very unusual given your several year track record of undetectable viral loads. Medrol could be the culprit here. Steroids can turn on and turn off all sorts of things in the immune system. An increase in viral load associated with steroid use has been reported sporadically in the literature, but usually in those people not already on HIV meds. I don't think other drugs are involved. I would just wait until your next regularly scheduled visit and have it repeated. It it persists, then resistance may be greater possibility and your meds would have to be adjusted. If it is back to undetectable than you have the likely explanation and nothing further needs to be done.



Previous
Low cd4 count
Next
interpretation

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement